MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 3-0 D/A CC-30; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 3-0 D/A CC-30; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8849
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown vascular procedure on (b)(6) 2025 and suture was used.It was reported that sutures are snapping in vascular.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/13/2025 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please provide an answer for each patient-event: ¿(b)(4) captures the initial report for "reports of prolene sutures snapping in vascular" ¿(b)(4) captures the ambiguous multiple event report.- please confirm the number of patient-event affected by this alleged deficiency.For this complaint two patients for effected in that the snapping of the 3/0 prolene¿s happened in two cases- three sutures in total however, only two were able to be collected.- have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If not, please create a new pc file for each patient-event.This suture (3/0) has not been reported previously however, vascular theatres has reported a number of 6/0 and 7/0 prolene¿s snapping.This has been investigated and a teams follow call has been attended with results from the ethicon team.- when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? the alleged deficiency occurred on the (b)(6) 2025 for the two sutures we were able to collect.The snapping occurred when the suture was passed through tissues and pulled through and the second occurred when tying.- how many devices demonstrated the reported alleged deficiency? we had three sutures however were only able to collect two- therefore we are reporting the two sutures.- were there patient consequences? if yes, please explain.There were no patient consequences that i currently know about.- please provide the product code and lot number.Suture 1 product code ¿ w8849 3-0 prolene 31mm cc-30 90cm lot number -100g8k suture 2 product code ¿ w8849 3-0 prolene 31mm cc-30 90cm lot number ¿ 101dha - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/25/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PRLNE BLU 36IN 3-0 D/A CC-30
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22797182
Report Number2210968-2025-09320
Device Sequence Number8264596
Product Code GAW
UDI-Device Identifier10705031148680
UDI-Public(01)10705031148680(17)290531(10)101DHA
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8849
Device Lot Number101DHA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown